Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 181, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 22, 2025, 11:29 PM CDT for Burnet County, Llano County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2025, 11:29 PM CDT (04:29 UTC)
- Expired
- May 23, 2025, 12:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 100 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:23 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 22, 6:23 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 623 PM CDT Thu May 22 2025 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 209 PM CDT Thu May 22 2025 Key Message: - Chance for storms mainly Hill Country, southern Edwards Plateau and portions of the I-35 corridor late afternoon into late this evening. Southeasterly winds are maintaining low-level moisture across all of south central Texas with dewpoints mainly in the upper 60s to lower 70s. Some lower dewpoints are observed across portions of the southern Edwards Plateau and Hill Country where moisture a shallow and has begun to mix out. High temperatures are still on track to reach the mid 90s to near 103 degrees. For this afternoon and early evening, we have added/increased rain chances across portions of the southern Edwards Plateau, Hill Country and southward into the I-35 corridor near San Antonio and coastal plains. SPC mesoanalysis shows a narrow axis of higher instability across these areas and several of the hi-res models show isolated to scattered convection developing late this afternoon into early this evening. The other area of concern will be across portions of the Hill Country late this evening into early Friday morning. Convection is now beginning to develop across northwest Texas is expected to expand in coverage and propagate southwestward through the evening hours. A fair amount of the hi-res models show a line or cluster of storms approaching portions of the Hill Country, including Llano and Burnet counties around Midnight. While this activity will likely be weakening with time, some of the showers and storms may hold on long enough to reach the I-35 corridor mainly near and north of Austin early Friday morning. Given the time of year, we can't rule out a strong to severe storm for the above areas, with hail and high winds the main concerns. On Friday, we will keep the forecast dry as mid and upper level ridging begins to build in from the south. Temperatures on Friday will be above normal, with highs in the lower 90s to lower 100s and overnight lows mainly in the 70s. && .LONG TERM... (Saturday through Thursday) Issued at 209 PM CDT Thu May 22 2025 An upper level ridge will prevent any convection Saturday through Sunday morning. The low level flow will continue to be from the southeast. This will keep temperatures above normal with highs from the middle 90s to near 105 and lows in the 70s. Sunday afternoon the pattern will change. An upper level low will move to northern Plains bringing westerly to southwesterly flow over Texas. There will be a series of shortwave troughs that will move through this pattern bringing chances for showers and thunderstorms to our CWA beginning Sunday afternoon. The unsettled pattern will remain through the end of the period and there will be chances for convection each day Monday through Thursday. Chances will be better each afternoon and evening. At this time it doesn't look like there will be any strong storms or heavy rain, but given the time of year that could change. && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Thu May 22 2025 ISOLD SHRA/TSRA are occurring over our area. Have maintained PROB30s for the I-35 sites for this evening. Otherwise, VFR flying conditions this evening turn MVFR overnight, then mix to VFR midday on Friday. S to SE winds 5 to 15 KTs prevail, however become VRBL with gusts to 40 KTs near SHRA/TSRA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 97 75 98 / 20 0 0 0 Austin Bergstrom Intl Airport 74 97 74 98 / 20 0 0 0 New Braunfels Muni Airport 73 97 74 98 / 20 0 0 0 Burnet Muni Airport 71 95 73 96 / 30 0 0 0 Del Rio Intl Airport 77 101 77 102 / 10 0 0 0 Georgetown Muni Airport 72 96 74 98 / 20 0 0 0 Hondo Muni Airport 71 98 72 99 / 30 0 0 0 San Marcos Muni Airport 73 97 74 98 / 20 0 0 0 La Grange - Fayette Regional 74 95 74 96 / 10 0 0 0 San Antonio Intl Airport 74 97 75 98 / 30 0 0 0 Stinson Muni Airport 75 99 76 99 / 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...MMM Aviation...04
In the hours before
Special weather statement, May 22, 9:29 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
929 PM CDT Thu May 22 2025
TXZ189-206-230315-
Comal TX-Kendall TX-
929 PM CDT Thu May 22 2025
...A strong thunderstorm will impact portions of Kendall and west
central Comal Counties through 1015 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sisterdale, or 11 miles east of Comfort, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boerne, Fair Oaks Ranch, Bulverde, Walnut Grove, Guadalupe River
State Park, Kendalia, Old Tunnel State Park, Bankersmith, Sisterdale,
Kreutzberg, Welfare, Nelson City, Waring, Bergheim, Cascade Caverns,
Anhalt, Specht Store, Crown, and Honey Creek State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3011 9857 3005 9851 2974 9844 2975 9853
2976 9855 2975 9857 2980 9892 2986 9892
3014 9882
TIME...MOT...LOC 0229Z 004DEG 25KT 3002 9871
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPLocal storm report, May 22, 9:46 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
946 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Tstm Wnd Dmg 4 NNW Martindale 29.90N 97.87W
05/22/2025 Caldwell TX Public
Some small planes flipped at airport.
Picture relayed via social media.
&&
CJMLocal storm report, May 22, 9:53 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
953 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Tstm Wnd Dmg 4 NNW Martindale 29.90N 97.87W
05/22/2025 Caldwell TX Public
Corrects previous tstm wnd dmg report from 4
NNW Martindale. Some small planes flipped at
San Marcos airport. Picture relayed via
media.
&&
CJMSpecial weather statement, May 22, 10:03 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1003 PM CDT Thu May 22 2025
TXZ186-187-189-206-230345-
Comal TX-Kerr TX-Bandera TX-Kendall TX-
1003 PM CDT Thu May 22 2025
...Strong thunderstorms will impact portions of northeastern Bandera,
southeastern Kerr, Kendall and west central Comal Counties through
1045 PM CDT...
At 1003 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sisterdale to near Comfort to near Camp
Verde. Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Bandera, Ingram, Walnut Grove,
Guadalupe River State Park, Kendalia, Camp Verde, Kerrville-Schreiner
Park, Waltonia, Sisterdale, Kreutzberg, Spring Branch, Welfare,
Nelson City, Center Point, Waring, and Old Tunnel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3001 9848 2983 9837 2967 9939 3008 9931
3012 9857
TIME...MOT...LOC 0303Z 013DEG 10KT 2993 9873 2997 9894 2992 9915
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPLocal storm report, May 22, 11:26 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1126 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail 5 SSE Willow City 30.34N 98.66W
05/22/2025 M1.75 Inch Gillespie TX Public
Golfball sized hail measured.
&&
JRLocal storm report, May 22, 11:27 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1127 PM CDT Thu May 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Dmg 5 SSE Willow City 30.34N 98.66W
05/22/2025 Gillespie TX Public
Tree branches snapped.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 26 min |
| May 22, 7:31 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| May 22, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 40 min |
| May 22, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 53 min |
| May 22, 7:39 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 30 min |
| May 22, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 53 min |
| May 22, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 21 min |
| May 22, 9:29 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| May 22, 9:32 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Kendall | 31 min |
| May 22, 10:03 PM CDT | Special Weather Statement | EWX | Bandera, Kendall | 42 min |
| May 22, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 57 min |
| May 22, 10:48 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| May 22, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 15 min |
| May 23, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Edwards, Gillespie, Kerr, Llano | 63 min |
| May 23, 12:31 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 4 hr |
| May 23, 1:24 AM CDT | Special Weather Statement | EWX | Blanco, Gillespie, Kendall | 66 min |
| May 23, 1:28 AM CDT | Special Weather Statement | EWX | Real | 62 min |
| May 23, 1:41 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays, Kendall, Travis | 49 min |
| May 23, 2:09 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 36 min |
| May 23, 2:12 AM CDT | Special Weather Statement | EWX | Edwards | 48 min |
| May 23, 2:15 AM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| May 23, 2:18 AM CDT | Special Weather Statement | EWX | Real | 42 min |
| May 23, 2:50 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Guadalupe, Hays | 25 min |
| May 23, 2:59 AM CDT | Special Weather Statement | EWX | Uvalde | 46 min |
| May 23, 3:00 AM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 23, 3:06 AM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 23, 3:24 AM CDT | Special Weather Statement | EWX | Bexar, Guadalupe, Wilson | 36 min |
| May 23, 3:34 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 20 min |
| May 23, 3:52 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Gonzales, Guadalupe, Karnes, Wilson | 38 min |
| May 23, 4:17 AM CDT | Special Weather Statement | EWX | Frio | 43 min |
| May 23, 4:26 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.